I was put on Baycol 12 years ago to lower my high cholesterol. It worked quite well but was taken off the market. My doctor tried several other replacements but all brought on anxiety until I tried Lipitor. I have been on Lipitor since then and it has been working quite well. My medical insurance company stopped covering Lipitor and my doctor has been trying to find a suitable replacement. First, I was prescribed Pravacol which brought on a strong anxiety attack after taking it for 3 days. I was then given Crestor. I had an episode the next morning at work when I freaked out over several people speaking at one time. I was "in a cloud" the rest of the day. This happened after only taking one dose. I fortunately had my trusty Xanax nearby so I was able to make it through these two attacks.
My doctor has never heard of anxiety being a side effect of statins. Has anyone else experienced this and is there a statin close in chemical make up to Lipitor?
I've never heard of a statin causing anxiety, which doesn't mean it can't, but nowhere in any of my books on pharmacology does it link statin use with anxiety. Perhaps you have a very high sensitivity to something in them that is causing this reaction. What does your doctor say? I know he said he'd never heard of it, but did he research the other ingrediants in it as opposed to those in Lipitor?
My next advice would be to talk with a pharmacist. They are DOCTORS OF PHARMOCOLOGY and unquestionably know more than your doctor! They would be able to answer your question as to what other statin is close in chemical makeup to Lipitor.......a question that is beyond any of us on this forum, with the exception of Ryan, who will hopefully see this and respond.
Some drug companies will assist you with the cost. It may be worth the time and effort to see if the company that manufactures Lipitor is among them. I'm sure you could get their contact info off the net.
At the top of this page, on the right hand side is a little blue box that says "search MedHelp," go there and type in something like "Ryan/statins" or "Ryan/Lipitor" It will bring up any of Ryans posts regarding this med. It will also give you the ability to contact him directly with your question. He is a very busy person and doesn't always have time to answer everyone's post, but it can't hurt. You could also go to the "Ask a Doctor" part of this forum and for a small fee, you can ask an actual doctor your question. I can't remember off the top of my head if they have a pharmacist on line. But that's who I'd ask.
I wish you luck. I have hypercholestremia and I've had a hell of a time finding the right med for me. I am back on the Lipitor myself, but fortunately, my insurance company still pays for it.
Why would your insurance company stop paying for Lipitor but pay for drugs that put you in a purple haze? It is illogical and bizarre. It ends up costing them more money while you try out new meds and gives the drug companies more profit. I've been taking it for a few years now and it has had almost no side effects.
Tend to agree about talking to a pharmacist about the chemical makeup and I think there is a post here in the Anxiety Forum by JSG regarding drugs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.